MAUDE Adverse Event Report: COOK INC NCOMPASS NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCOMPASS NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NC3-024115
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510k # exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that while setting up for an unspecified procedure using a ncompass nitinol stone extractor, one of the wires of the basket was found to be broken upon opening of the basket onto the sterile field.This device was never used on the patient.No adverse events have been reported as a result of the alleged malfunction.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Event or Problem Description
No new information has been provided due to privacy restrictions of the facility.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, the instructions for use, quality control data, and specifications.One device returned to manufacturer for investigation.Returned packaging confirms lot number 8991690.The complaint device was returned with the handle and the basket formation in the closed position.The male luer lock adapter (mlla) is loose.The collet knob is tight and secure.Polyethylene terephthalate tubing (pett) measures 1.5 cm in length.Functional testing determined the handle actuates the basket formation to the fully opened and closed positions.Visual examination noted kinks in the basket sheath, possibly from shipment to the manufacturer.Kink located 36 cm from the distal tip of basket sheath.Kinks located at 9.5 cm and 10.5 cm from the distal end of the support sheath.Two wires in the basket formation are broken; wires have the appearance of pulling out of weld.A review of the device history record found there were no non-conformances that would have caused or contributed to the reported failure mode.Additionally, the incoming inspections for the subassembly lots were reviewed.No defects were found from either lot during incoming qc inspections.Because there are no related non-conformances, adequate inspection activities have been established.There is objective evidence that the dhr was fully executed.A review of complaint history records shows that other complaints have been received on the complaint device lot # 8991690.The instructions for use (ifu) contains information related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have a basket with two wires that appeared to have pulled from the distal basket cannula.Devices are inspected for damage and functionality prior to packaging.It was reported the issue was discovered prior to use of the device.The cause for the issue could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
NCOMPASS NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8173188
Report Number1820334-2018-03782
Device Sequence Number1747425
Product Code FFL
UDI-Device Identifier00827002327023
UDI-Public(01)00827002327023(17)210702(10)8991690
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2021
Device Catalogue NumberNC3-024115
Device Lot Number8991690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1